Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Miami, FL

July 6, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2006, 11:02 AM EDT for Collier County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 11:02 AM EDT (15:02 UTC)
Expired
Jul 6, 2006, 11:30 AM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 061504
SVRMFL
FLC021-061530-
/O.NEW.KMFL.SV.W.0080.060706T1502Z-060706T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1102 AM EDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 1130 AM EDT

* AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 10 MILES NORTHEAST OF     
  OCHOPEE...AND MOVING NORTH AT 20 MPH.

  AT 1055 AM EDT...A WIND GUST OF 53 MPH WAS REPORTED ON THE BACK 
SIDE
  OF THIS THUNDERSTORM COMPLEX AT EVERGLADES CITY. WIND GUSTS IN 
EXCESS
  OF 55 MPH ARE POSSIBLE FROM CHOKOLOSKEE AND EVERGLADES CITY ACROSS
  ALLIGATOR ALLEY INTO THE BIG CYPRESS REFUGE. MOTORISTS ON          
  ALLIGATOR ALLEY AND TAMIAMI TRAIL SHOULD EXERCISE INCREASED        
  CAUTION WHEN ENCOUNTERING THESE THUNDERSTORMS.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY

THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 2588 8138 2582 8089 2624 8089 2621 8128

$$

PFOST
1 follow-up statement
730 
WWUS52 KMFL 061512
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1109 AM EDT THU JUL 6 2006

FLC021-061530-
/O.CON.KMFL.SV.W.0080.000000T0000Z-060706T1530Z/
COLLIER FL-
1109 AM EDT THU JUL 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR EASTERN COLLIER COUNTY...

AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
NEAR 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF BIG CYPRESS 
ACCESS AREAS OFF ALLIGATOR ALLEY...OR ABOUT 12 MILES NORTHEAST OF 
OCHOPEE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INTERSECTION ALLIGATOR ALLEY AND SR 839...COLLIER/BROWARD LINE AND
ALLIGATOR ALLEY...MICCOSUKEE INDIAN RESERVATION...MILE MARKER 60 ON 
ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR 
ALLEY...BIG CYPRESS REFUGE.

WINDS UP TO 53 MPH WERE REPORTED IN EVERGLADES CITY AFTER THE 
THUNDERSTORM MOVED THROUGH. THE STRONGEST WIND GUSTS ARE MOST LIKELY 
ON THE BACK SIDE OF THE THUNDERSTORM.

THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS!

LAT...LON 2588 8138 2582 8089 2624 8089 2621 8128

$$

PFOST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:46 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 6, 9:46 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EDT THU JUL 6 2006

.UPDATE...UPPER LOW IS CURRENTLY JUST OFF THE SOUTHWEST FLORIDA
COAST. THIS HAS PULLED IN DEEP TROPICAL MOISTURE NORTHWARD INTO
SOUTH FLORIDA. MIAMI SOUNDING SHOWS AN UNUSUAL WIND PROFILE WITH
SOUTH FLOW ALL THE WAY UP ALONG WITH VERY MOIST CONDITIONS/PWAT
2.10 INCHES. RADAR SHOWS SHRA/TSRA ACTIVITY AFFECTING MUCH OF THE
AREA...EXCEPT THE LAKE REGION. EXPECT ACTIVITY TO CONTINUE ON AND OFF
THROUGHOUT THE DAY ACROSS AREAS WHERE IT HAS BEEN RAINING ALREADY.
NEAR THE LAKE REGION...DEVELOPMENT OF SHOWERS AND STORMS IS
EXPECTED THIS AFTERNOON...DUE TO MORNING HEATING AND THE
PROXIMITY OF THE UPPER LOW. SO WILL CONTINUE A WET FORECAST ACROSS
ALL AREAS FOR THIS AFTERNOON. LOW LEVEL WINDS ARE QUITE STRONG
...20-23 KNOTS ABOVE 2K FT...AND THIS WILL ALLOW SHOWERS AND
STORMS TO MOVE QUICKLY NORTH THROUGHOUT THE AFTERNOON...BUT WILL
HAVE TO WATCH OUT FOR ANY POSSIBLE TRAINING OF SHRA/TSRA LEADING
TO LOCALIZED HEAVIER RAINFALL. /DG

&&

.PREV DISCUSSION...
DISCUSSION...MODELS IN FAIRLY GOOD AGREEMENT ON EVOLVING
WEATHER SCENARIO FOR SOUTH FLORIDA NEXT FEW DAYS. MID-UPPER LEVEL
LOW OVER SOUTH FLORIDA WILL CONTINUE TO SLOWLY MOVE NORTH. THE LOW
WILL EVENTUALLY BECOME ABSORBED BY LONGWAVE TROUGH MOVING TOWARD
THE U.S. EAST COAST...PROBABLY BY EARLY FRIDAY. AS THE LOW MOVES
NORTH TODAY...DEEP SOUTHERLY FLOW WILL SPREAD LARGE AMOUNTS OF
MOISTURE OVER SOUTH FLORIDA SUPPORTING NUMEROUS SHOWERS AND
STORMS. AREA NOT LIKELY TO SEE MUCH SUNSHINE TODAY. SHOWERS/STORMS
WILL TAPER OFF TONIGHT AND FRIDAY WITH A RETURN TO MORE NORMAL
SCATTERED ACTIVITY. HOWEVER...FEW STORMS COULD BECOME STRONG
FRIDAY WITH UPPER TROUGH SWINGING IN FROM THE NORTHWEST. POPS
WILL ALSO BE IN THE SCATTERED RANGE ALL ZONES ON SATURDAY...BUT
WITH UPPER TROUGH IN PLACE OVERHEAD AND SURFACE FRONTAL TROUGH
RESTING JUST TO THE NORTH...COULD SEE STRONG STORMS IN THE
AFTERNOON. NORMAL EASTERLY FLOW REGIME WILL BECOME ESTABLISHED
SUNDAY AND LAST THROUGH THE REMAINING FORECAST PERIODS. ONLY EVENT
OF NOTE WILL BE WAVE PASSING OVER SOUTH FLORIDA LATE TUESDAY INTO
WEDNESDAY. GFS MOS GUIDANCE NUMBERS LOOK GOOD.

MARINE...WINDS WILL BE MOSTLY SOUTHERLY FOR A COUPLE OF DAYS
MAINLY 15 KNOTS OR LESS...THEN SHIFT TO EASTERLY BY LATE SUNDAY AS
A HIGH PRESSURE RIDGE BUILDS TO THE NORTH. NO HIGHLIGHTS.

FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

57
Hazardous weather outlook, Jul 6, 9:09 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
909 AM EDT THU JUL 6 2006

FLZ063-066>075-070800-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
909 AM EDT THU JUL 6 2006

...MODERATE RISK OF LIGHTNING ALL AREAS TODAY...
...MINOR URBAN FLOODING POSSIBLE METRO AREAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: WARM MOIST AND UNSTABLE AIR ACROSS ALL OF MAINLAND
SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING AT ANY TIME. OCCASIONAL DANGEROUS LIGHTNING STRIKES AND
WIND GUSTS AS HIGH AS 35 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FLOODING: MOISTURE WILL BE ABUNDANT IN THE ATMOSPHERE TODAY, WHICH
COULD RESULT IN SEVERAL INCHES OF RAIN WHERE THUNDERSTORMS
CONTINUALLY DEVELOP AND MOVE ACROSS THE SAME AREAS. MINOR URBAN
FLOODING OF LOW LYING OR POORLY DRAINED UNDERPASSES AND DRAINAGE
DITCHES IS THE MOST LIKELY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UNUSUAL MID SUMMER FRONT WILL MOVE SOUTH DOWN THE FLORIDA
PENINSULA FRIDAY THROUGH SUNDAY BEFORE BECOMING DIFFUSE. THIS WILL
CONTINUE THE THREAT OF SCATTERED THUNDERSTORMS THROUGH THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 6, 8:12 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
812 AM EDT THU JUL 6 2006

AMZ630-FLZ074-061300-
BISCAYNE BAY-MIAMI-DADE METROPOLITAN-
812 AM EDT THU JUL 6 2006

...THUNDERSTORMS INCREASING ACROSS METRO MIAMI-DADE...

AT 811 AM EDT...A BAND OF THUNDERSTORMS FROM KENDALE LAKES TO JUST
SOUTH OF CORAL GABLES SOUTHEAST THROUGH BISCAYNE BAY TO ELLIOTT KEY
WILL CONTINUE TO MOVE NORTH THROUGH METRO MIAMI-DADE. RESIDENTS
OF METRO DADE CAN EXPECT BRIEF HEAVY RAINS, WIND GUSTS AS HIGH AS 35
MPH, OCCASIONAL DANGEROUS LIGHTNING STRIKES, AND REDUCED VISIBILITIES
AS THE THUNDERSTORMS MOVE THROUGH DURING THE NEXT HOUR.

ALL ACTIVITY WILL BE MOVING NORTH AROUND 10 MPH.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:19 AM EDTSpecial Marine WarningMFL26 min
Jul 6, 9:45 AM EDTSpecial Marine WarningMFL30 min
Jul 6, 10:50 AM EDTSpecial Marine WarningMFL25 min
Jul 6, 11:41 AM EDTSpecial Marine WarningMFL34 min
Jul 6, 12:08 PM EDTSpecial Marine WarningMFL67 min
Jul 6, 12:25 PM EDTSpecial Marine WarningMFL65 min
Jul 6, 1:56 PM EDTSpecial Marine WarningMFL34 min
Jul 6, 2:01 PM EDTSpecial Marine WarningMFL44 min
Jul 6, 4:26 PM EDTSevere Thunderstorm WarningMFLMiami-Dade46 min
Jul 6, 4:47 PM EDTSpecial Marine WarningMFL58 min
Jul 6, 5:45 PM EDTSpecial Marine WarningMFL60 min
Jul 6, 6:09 PM EDTSpecial Marine WarningMFL56 min
Jul 6, 6:56 PM EDTSpecial Marine WarningMFL64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.